MAUDE Adverse Event Report: COOK INC ROUND TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC ROUND TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Catalog Number 024103
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol capa (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
It was reported that the physicians used the round tip ureteral catheter to enter the pediatric cystoscope in order to check the ureteral orifice.The physician was unable to push the catheter forward as a result of advancement difficulty when entering the cystoscope.After several failed attempts, the physician removed the catheter and noted that it was bent and fractured.It was further noted that the catheter was bent backwards and partially severed at a sideport that was 3 cm (centimeters) from the distal tip.The physician expressed that the catheter was too soft and the material was not very good.This product problem reportedly occurred prior to patient contact and there was no impact to the patient or end user.

Brand Name
ROUND TIP URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7426706
Report Number1820334-2018-01101
Device Sequence Number11149112
Product Code GBL
UDI-Device Identifier00827002140424
UDI-Public(01)00827002140424(17)180903(10)6176281
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number024103
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2018
Initial Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 MO